Alert archive / Oklahoma / Flash Flood Warnings in 2024
Flash Flood Warning 4, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 3, 2024, 12:14 AM CDT for McIntosh County, Pittsburg County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2024, 12:14 AM CDT (05:14 UTC)
- Expired
- May 3, 2024, 4:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties McIntosh County, OK, Pittsburg County, OK
The radar
The Norman radar (KTLX), 120 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1641 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 6.5
The text
As transmitted.
665
WGUS54 KTSA 030514
FFWTSA
OKC091-121-030915-
/O.NEW.KTSA.FF.W.0004.240503T0514Z-240503T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
1214 AM CDT Fri May 3 2024
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Southwestern McIntosh County in southeastern Oklahoma...
Northwestern Pittsburg County in southeastern Oklahoma...
* Until 415 AM CDT.
* At 1214 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Indianola... Hanna...
Scipio... Vernon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3524 9598 3524 9578 3504 9578 3505 9609
3506 9607 3509 9606 3511 9604 3512 9603
3512 9601 3515 9601 3515 9598
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 3, 12:09 AM CDT, 5 minutes earlier.
Area forecast discussion, May 3, 12:09 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1209 AM CDT Fri May 3 2024 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 843 PM CDT Thu May 2 2024 Scattered showers and storms have developed this evening across northeast Oklahoma in the vicinity of a cold front that currently stretches from near Miami to near Oilton. Scattered showers and storms are expected to persist through much of the night as the front pushes to the south and a mid-level shortwave moves across southeast Oklahoma. A few storms could become strong to marginally severe with large hail the main concern. Have updated pops slightly for the remainder of tonight. Otherwise, current forecast for tonight is on track. && .LONG TERM... (Friday through Thursday) Issued at 111 PM CDT Thu May 2 2024 The unsettled pattern will remain through the rest of the period, with near daily shower and storm chances into the next week. some severe potential will exists across the region, but particulars will depend on the evolution of previous day's convection so the details will be ironed out with future forecasts. Friday looks to be the most tame day of the forecast period, with most locations staying dry as a dryer airmass filters in behind the cold front this evening. Lingering showers and storms will remain possible across southeast Oklahoma and into the terrain of western Arkansas where the front will stall through the day Friday. Moisture will begin to return Friday evening as the weak boundary moves back northward. Another complex of showers and storms forming across western Kansas Friday evening could make its way into northeast Oklahoma Saturday morning in a decaying state, but periods of locally heavy rainfall will be possible, especially across northeast Oklahoma Saturday morning. Another disturbance is progged to advance northeastward across the Southern Plains Saturday night into Sunday, bringing widespread rain chances to the area through much of the day Sunday. Showers and storms should increase Sunday morning across eastern Oklahoma and move eastward into western Arkansas Sunday afternoon. Again, severe potential will be low given the background environment but anytime there are storms in May there is potential for some embedded strong to severe storms. As we head into next week, strong zonal flow aloft develops as a lead shortwave trough ejects out of the Rockies and into the Central and Northern Plains. At the surface, a frontal boundary will then drop southeastward and likely set up camp somewhere across the Southern or Central Plains while a dryline extends southward across western to central Oklahoma and into Texas. Periodic ripples in the flow aloft are forecast to advance across the Plains states throughout the rest of the week. This, combined with the strong flow aloft and continued low level moisture advection into the region will create a scenario with at least daily isolated to scattered storm development within the warm sector. The large instability and persistent strong deep layer shear would support severe weather with any storms that develop. Mid level capping will limit the coverage of storms through the first part of the week, likely confined to areas of increased synoptic forcing where any speed max can increase convergence along the dryline. More widespread, organized severe potential will be probable during this time, but those details will come in the coming days with better agreement on timing and location of the various vort maxes that track through the region. Nevertheless, be prepared for another round of springtime storms across the Plains next week. Bowlan && .AVIATION... (06Z TAFS) Issued at 1207 AM CDT Fri May 3 2024 Ongoing showers and storms along and south of Interstate 44 will continue to slowly spread south and eastward through the early morning hours. Outside of near term thunderstorm impacts, MVFR to periodic IFR ceilings are expected to expand in coverage and persist through mid to late morning. Eventually ceilings erode and/or rise into low VFR levels during the afternoon. && .PRELIMINARY POINT TEMPS/POPS... TUL 62 78 61 74 / 10 70 60 90 FSM 64 81 65 77 / 10 70 50 90 MLC 65 80 63 76 / 20 70 70 90 BVO 59 76 57 73 / 10 70 50 80 FYV 61 80 60 75 / 10 70 40 90 BYV 60 79 60 73 / 10 70 40 80 MKO 62 77 62 74 / 10 70 60 90 MIO 61 76 59 72 / 10 70 40 90 F10 63 78 62 74 / 20 70 70 90 HHW 64 79 64 75 / 20 60 50 80 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...04 LONG TERM....04 AVIATION...07
Hazardous weather outlook, May 2, 4:51 PM CDT, 7 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 451 PM CDT Thu May 2 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 451 PM CDT Thu May 2 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma. ONSET...This evening. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma. ONSET...This evening. DISCUSSION... Scattered thunderstorms are expected across northeast Oklahoma and northwest Arkansas ahead of an upper low and weak cold front. Organized severe weather is not expected, but a few of these storms could become severe briefly with hail and wind the main threats. Locally heavy rainfall from these storms could lead to flash flooding. A complex of storms could organize tonight and move east across southern Oklahoma. There is a limited risk of severe wind from these storms if they were to move into southeast Oklahoma before weakening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY THROUGH WEDNESDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... The unsettled weather pattern continues through the middle of next week, with daily thunderstorm chances. The greatest potential for significant severe weather will be from Monday onward as the flow aloft strengthens. The potential for flash flooding will exist with any pockets of locally heavy rainfall that occurs, especially this weekend. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 2, 11:05 PM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1105 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 PM Tstm Wnd Dmg 1 NW Wagoner 35.97N 95.39W
05/02/2024 Wagoner OK Public
4 inch red maple tree snapped off near the
ground.
&&
RJSLocal storm report, May 2, 11:06 PM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
1106 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1008 PM Hail 3 NW Broken Arrow 36.09N 95.81W
05/02/2024 E0.75 Inch Tulsa OK Public
Report from mPING: Dime (0.75 in.).
1011 PM Hail 2 N Broken Arrow 36.09N 95.79W
05/02/2024 E0.75 Inch Tulsa OK Public
Report from mPING: Dime (0.75 in.).
&&Special weather statement, May 2, 11:15 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1115 PM CDT Thu May 2 2024
OKZ071-073-030500-
Pittsburg OK-McIntosh OK-
1115 PM CDT Thu May 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MCINTOSH AND
NORTHWESTERN PITTSBURG COUNTIES THROUGH MIDNIGHT CDT...
At 1115 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
northwest of Scipio, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Crowder... Canadian...
Indianola... Hanna...
Raiford... Scipio...
Vivian... Vernon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3506 9607 3509 9606 3512 9603 3512 9601
3515 9601 3515 9598 3527 9598 3532 9566
3504 9562 3503 9608 3505 9608
TIME...MOT...LOC 0415Z 263DEG 26KT 3510 9603
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 2, 11:56 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1156 PM CDT Thu May 2 2024
OKZ071-073-030545-
Pittsburg OK-McIntosh OK-
1156 PM CDT Thu May 2 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN MCINTOSH AND
NORTHWESTERN PITTSBURG COUNTIES THROUGH 1245 AM CDT...
At 1156 PM CDT, Doppler radar indicated a strong thunderstorm 5 miles
north of Scipio, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Crowder... Canadian...
Indianola... Hanna...
Stidham... Raiford...
Scipio... Vivian...
Vernon...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3515 9601 3515 9598 3531 9598 3540 9566
3506 9563 3504 9601
TIME...MOT...LOC 0456Z 254DEG 20KT 3513 9596
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 2, 11:57 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1157 PM CDT Thu May 2 2024
OKZ067-030530-
Wagoner OK-
1157 PM CDT Thu May 2 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WAGONER COUNTY
THROUGH 1230 AM CDT...
At 1157 PM CDT, Doppler radar indicated a strong thunderstorm over
Coweta, moving east at 25 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Broken Arrow... Coweta...
Oneta...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3607 9552 3590 9552 3590 9576 3608 9576
TIME...MOT...LOC 0457Z 273DEG 22KT 3599 9568
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 3, 12:00 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1200 AM CDT Fri May 3 2024
OKZ068>070-072-074-030530-
Haskell OK-Adair OK-Muskogee OK-Sequoyah OK-Cherokee OK-
1200 AM CDT Fri May 3 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL HASKELL...
NORTHWESTERN SEQUOYAH...SOUTHWESTERN ADAIR...SOUTHEASTERN CHEROKEE
AND EASTERN MUSKOGEE COUNTIES THROUGH 1230 AM CDT...
At 1200 AM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles south of Eldon to 4 miles northwest of
Webbers Falls. Movement was southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Tahlequah... Warner...
Vian... Gore...
Webbers Falls... Braggs...
Greenleaf State Park... Pumpkin Center...
Cookson... Cherokee Landing State Park...
Bunch... Lake Tenkiller State Park...
Keefeton... Box...
This includes Interstate 40 in Oklahoma between mile markers 276 and
296.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3598 9492 3575 9465 3531 9517 3551 9535
3555 9535 3555 9539 3557 9540
TIME...MOT...LOC 0500Z 329DEG 16KT 3585 9488 3554 9524
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:16 PM CDT | Special Weather Statement | TSA | Tulsa | 29 min |
| May 2, 8:58 PM CDT | Special Weather Statement | TSA | Tulsa | 32 min |
| May 2, 9:08 PM CDT | Areal Flood Advisory | TSA | Osage, Tulsa | 3 hr |
| May 2, 10:05 PM CDT | Special Weather Statement | TSA | Wagoner | 25 min |
| May 2, 10:22 PM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 53 min |
| May 2, 10:46 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 44 min |
| May 2, 11:13 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Muskogee, Sequoyah, Wagoner | 47 min |
| May 2, 11:15 PM CDT | Special Weather Statement | TSA | McIntosh | 45 min |
| May 2, 11:56 PM CDT | Special Weather Statement | TSA | McIntosh | 49 min |
| May 2, 11:57 PM CDT | Special Weather Statement | TSA | Wagoner | 33 min |
| May 3, 12:00 AM CDT | Special Weather Statement | TSA | Cherokee | 30 min |
| May 3, 12:09 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Sequoyah | 26 min |
| May 3, 12:27 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 48 min |
| May 3, 12:36 AM CDT | Special Weather Statement | TSA | Sequoyah | 24 min |
| May 3, 12:59 AM CDT | Areal Flood Advisory | TSA | McIntosh, Pittsburg | 3 hr |
| May 3, 1:01 AM CDT | Areal Flood Advisory | TSA | Cherokee, Haskell, McIntosh, Muskogee, Okmulgee, Sequoyah and 1 more | 3 hr |
| May 3, 1:06 AM CDT | Special Weather Statement | TSA | Pittsburg | 39 min |
| May 3, 1:09 AM CDT | Special Weather Statement | TSA | Sequoyah | 36 min |
| May 3, 1:20 AM CDT | Special Weather Statement | TSA | Pittsburg | 25 min |
| May 3, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 48 min |
| May 3, 1:36 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, Pittsburg | 39 min |
| May 3, 1:42 AM CDT | Special Weather Statement | TSA | Tulsa | 33 min |
| May 3, 1:48 AM CDT | Areal Flood Advisory | TSA | LeFlore, Sequoyah | 3 hr |
| May 3, 2:01 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 3 hr |
| May 3, 2:15 AM CDT | Special Weather Statement | TSA | Haskell | 30 min |
| May 3, 2:19 AM CDT | Special Weather Statement | TSA | Rogers | 26 min |
| May 3, 2:31 AM CDT | Special Weather Statement | TSA | LeFlore | 44 min |
| May 3, 2:46 AM CDT | Special Weather Statement | TSA | Sequoyah | 44 min |
| May 3, 3:10 AM CDT | Special Weather Statement | TSA | LeFlore, Pushmataha | 50 min |
| May 3, 3:42 AM CDT | Special Weather Statement | TSA | Pushmataha | 48 min |
| May 3, 4:29 AM CDT | Areal Flood Advisory | TSA | LeFlore, Pittsburg, Pushmataha | 3 hr |
| May 3, 1:50 PM CDT | Flood Watch | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 53 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.